Peer-Reviewed Journal Details
Mandatory Fields
Reddan, D
2007
May
Eur J Radiol
Patients at high risk of adverse events from intravenous contrast media after computed tomography examination
Published
()
Optional Fields
adverse events anaphylaxis contrast media contrast-induced nepbropathy (CIN) risk factors serum creatinine ACUTE-RENAL-FAILURE INDUCED NEPHROTOXICITY SERUM CREATININE ANAPHYLACTOID REACTION CORONARY INTERVENTION INDUCED NEPHROPATHY LACTIC-ACIDOSIS HIGH-OSMOLALITY KIDNEY-DISEASE PREVENTION
62
26
32
Adverse reactions to iodinated contrast media (CM) may occur and require prompt recognition and treatment. Although adverse reactions to radiocontrast agents cannot be eliminated, an important first step toward reducing their incidence is to identify patients at greatest risk. Prior to examinations using CM, patients should be adequately assessed by obtaining thorough medical histories and using simple screening tests. Studies have demonstrated that patients with a history of asthma, allergy, hyperthyroidism, and previous reaction to CM are at risk for severe reactions to iodinated CM. Renal adverse reactions reportedly occur more frequently in patients with pre-existing chronic kidney disease, especially those with diabetic nephropathy. Patients with congestive heart failure, dehydration, older age, and those who use nephrotoxic medications are also at risk for developing contrast-associated nephropathy. The occurrence of adverse events may be further increased in patients with multiple risk factors. As the number of patients undergoing computed tomography procedures continues to increase, it is essential for physicians to be able to identify patients at risk for adverse events of CM. Patient-related risk factors are discussed and simple tools for risk stratification presented. (c) 2007 Elsevier Ireland Ltd. All rights reserved.
DOI 10.1016/j.ejrad.2007.02.019
Grant Details
Publication Themes